MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000TFX
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received information a patient with an edwards magna valve implanted for approximately six years in pulmonary position underwent valve-in-valve procedure due to high gradient.A 26mm s3 ultra transcatheter valve was implanted inside the surgical valve.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: the device was not returned to edwards for evaluation as it remains implanted.Attempts to retrieve additional information is in process.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Edwards received information a patient with an edwards magna valve implanted for approximately five (5) years, 10 months, in pulmonary position underwent valve-in-valve procedure due to high gradient.A 26mm s3 ultra transcatheter valve was implanted inside the surgical valve.Based on the information available, the device was intentionally used outside the way it was designed and intended.The performance, safety, efficacy, longevity, and durability of rings and bioprosthetic valves have not been determined when the product is used outside the scope of its intended use and/or its studied population.High gradients can occur early or late in the lifetime of a prosthetic valve.When it occurs early after aortic valve replacement, it is typically a result of pressure recovery, patient-prosthesis mismatch, and/or subvalvular or supravalvular obstruction.Measurement error, a high-flow state, prosthesis dysfunction, and pannus overgrowth can cause late high gradients after aortic valve replacement.Prosthesis dysfunction is most likely related to patient/procedural factors, and not to manufacturing non-conformances, which most likely would be identified intraoperatively or early post implant.A definitive root cause cannot be conclusively determined; however, patient factors and implant position likely caused or contributed.
 
Event or Problem Description
Edwards received information a patient with a 29mm 3000tfx aortic valve implanted for approximately five (5) years, 10 months, in pulmonary position underwent valve-in-valve procedure due to high gradient.A 26mm s3 ultra transcatheter valve was implanted inside the surgical valve.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
irvine, CA 92614
9492502731
MDR Report Key15639982
Report Number2015691-2022-08703
Device Sequence Number15047109
Product Code DYE
UDI-Device Identifier00690103163681
UDI-Public(01)00690103163681(17)200508
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2020
Device Model Number3000TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age47 YR
Patient SexFemale